Thank you for your query at DoctorSpring.com.
I understand your concern.
Penicillin does not lead to red eyes.
If only your right eye is bloodshot, it may mean an infection of that eye. Most probably a viral infection which resolves on its own.
- Do you have any pain/itching/discharge from that eye?
Treatment depends on the cause.
Please reply to the above query in the follow-up.
Patient replied :
At night the eye tends to get really thick with that gunky stuff and it can be difficult to open at first but when i rub it off its just fine there just tends to be a large amount of it. Also no pain just a little burning but very slight.
Thank you for the follow up.
It is definitely not due to penicillin. It is because an acute eye infection. It is getting gunky because of the constant discharge.
I will prescribe the following for you :
1) Wash your eyes every 3-4 hours with fresh water.
2) Use ciplox eye drops twice daily, 2 drops in each eye for 3-5 days, depending on your severity.
3) Olopatadine hydrocholoride eye drop once daily at bed time ( 1 drop per eye ).
4) In case it is too sticky, you can use Neosporin eye ointment and apply on the affected eye before sleeping. Once you do, you can't open your eyes, because if you do your eyes might start burning.
You will need a prescription from your local doctor for the medicines.
Once you use them for 2-3 days, you will recover.
Kindly let me know after taking the medicines for a couple of days.
Patient replied :
my doctors are not open until monday so im curious will i be fine without the medication as long as i just wash my eyes?
Yes even without the medicines you will be cured.
Frequent washing is needed. Apart from that, nothing much you can do really, without medicines.
But the recovery will take longer.
Wish you a speedy recovery,